MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Model Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros potassium (k+) results were obtained from a single level of non-vitros biorad multiqual unassayed control, lot 56700 tested on a vitros xt7600 integrated system.Biorad level 1 results of 4.38 and 4.31 mmol/l, vs.The expected result of 2.60 mmol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The customer stated that patient sample results were affected by the event however, no examples of higher than expected vitros k+ patient sample results were provided by the customer.In addition, the customer stated that no higher than expected vitros results were reported outside the laboratory.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 600594.
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros potassium (k+) results were obtained from a single level of non-vitros biorad multiqual unassayed control, lot 56700 tested on a vitros xt7600 integrated system.The assignable cause of the event is a suboptimal calibration.The calibration responses and parameters obtained from the affected calibration appeared atypical to expected responses and parameters.The cause of the suboptimal calibration could not be determined.Acceptable vitros k+ performance was obtained after retesting the same lot of biorad controls after recalibrating the affected vitros k+ slide lot (lot 4102-1091-5006).A vitros k+ slide lot 4102-1091-5006 performance issue did not likely contribute to the event as acceptable performance was obtained after calibrating vitros k+ slide lot 4102-1091-5006 with the same lot of calibrators.A vitros xt7600 integrated system performance issue was not a likely contributor to the event as acceptable vitros k+ performance was obtained on the same vitros xt7600 integrated system after calibrating vitros k+ slide lot 4102-1091-5006 with the same lot of calibrators, without performing any additional actions to optimize the instrument performance.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16253894
Report Number0001319808-2023-00003
Device Sequence Number17480539
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public10758750009503
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model Number1662659
Device Catalogue Number1662659
Device Lot Number0272
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2023
Initial Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown